Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 74, NWS Phoenix, AZ

October 18, 2015Maricopa County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 18, 2015, 3:51 PM MST for Maricopa County, Arizona. It was in force for 24 min. 22 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 18, 2015, 3:51 PM MST (22:51 UTC)
Expired
Oct 18, 2015, 4:15 PM MST
In force
24 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 53 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 18, 4:00 PM MSTTSTM WND DMG2 Ene Glendale, AZTREES AND SIGNS DOWN AT 43RD AVE AND NORTHERN. BRANCHES UP TO 3 INCH DIAMETER BROKEN
Oct 18, 4:00 PM MSTTSTM WND DMG2 Ene Glendale, AZTREES SIGNS DOWN AT 43RD AVE AND NORTHERN. BRANCHES UP TO 3 INCH DIAMETER BROKEN
Oct 18, 4:00 PM MSTTSTM WND DMG2 Se Glendale, AZPOLES DOWN AT 51ST AND CAMELBACK. ALSO 1 4 INCH HAIL AND 100FT VIS IN HEAVY RAIN
Oct 18, 4:00 PM MSTTSTM WND DMG2 Se Glendale, AZPOLES DOWN AT 51ST AND CAMELBACK. ALSO PEA SIZED HAIL AND 100FT VISIBILITY IN HEAVY RAIN
Oct 18, 4:00 PM MSTHAIL 0.384 Ese Peoria, AZ3 8 INCH HAIL AND HEAVY RAIN
Oct 18, 4:00 PM MSTHAIL 0.384 Ese Peoria, AZALSO HEAVY RAIN
Oct 18, 4:00 PM MSTHAIL 1.253 Nw Metro Center, AZQUATER-HALF DOLLAR SIZD HAIL AT SWEETWATER AND 51ST AVE.
Oct 18, 4:05 PM MSTHAIL 0.51 W Metro Center, AZAND 0.25 IN. RAIN MEASURED IN 15 MINUTES
Oct 18, 4:10 PM MSTTSTM WND DMG2 Ene Glendale, AZEX-NWS EMPLOYEE REPORTS TREES DOWN AND PEA SIZED HAIL AT 55TH AVE AND NORTHERN
Oct 18, 4:10 PM MSTTSTM WND DMG2 Ene Glendale, AZEX-NWS EMPLOYEE REPORTS TREES DOWN AND SMALL LESS THAN 3.4 INCH HAIL AT 55TH AVE AND NORTHERN
Oct 18, 4:10 PM MSTHAIL 13 Nw Metro Center, AZAND ESTIMATED WIND GUST OF 50 TO 60 MPH.
Oct 18, 4:10 PM MSTHAIL 1.5Glendale, AZAND MEDIUM SIZED TREES UPROOTED.
Oct 18, 4:13 PM MSTHAIL 0.252 Nnw Glendale, AZAND 9 TO 12 IN. DIAMETER TREES UPROOTED.
Oct 18, 4:13 PM MSTHAIL 12 Nne Glendale, AZTRAINED SPOTTER REPORTS QUARTER-SIZED HAIL AT 51ST AVE AND PEORIA
Oct 18, 4:13 PM MSTHAIL 1.252 Nne Glendale, AZGOLF BALL SIZE HAIL FELL FOR 15 MINUTES... MAX WIND GUST E 50 MPH... E 1.25 TO 1.49 IN. OF RAIN FELL IN 20 MINUTES.
Oct 18, 4:13 PM MSTHAIL 1.252 Nne Glendale, AZHALF DOLLAR SIZED HAIL FELL FOR 15 MINUTES. MAX WIND GUST EST 50 MPH. EST 1.25 TO 1.49 IN. OF RAIN FELL IN 20 MINUTES.
Oct 18, 4:14 PM MSTHAIL 13 W Metro Center, AZAND STREET FLOODING
Oct 18, 4:25 PM MSTTSTM WND DMG2 Ese Glendale, AZPUBLIC REPORT VIA FACEBOOK OF POLES DOWN AT 51ST AVE AND GLENDALE
Oct 18, 4:25 PM MSTTSTM WND DMG3 Ene Glendale, AZVERY LARGE PINE UPROOTED ON HOUSE NEAR NORTHERN AND 43RD AVE. TIME ESTIMATED.
Oct 18, 4:25 PM MSTTSTM WND DMG5 Sse Glendale, AZMEDIUM- LARGE TREE ON EASTBOUND I-10 NEAR 51ST AVENUE. EVENT TIME ESTIMATED.
Oct 18, 4:25 PM MSTTSTM WND DMGGlendale, AZLARGE TREE DOWN NEAR 51ST AVENUE AND HWY 60.
Oct 18, 4:25 PM MSTHAIL 0.253 N Phoenix, AZNEAR I-17 AND HAPPY VALLEY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 10.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS55 KPSR 182251
SVRPSR
AZC013-182315-
/O.NEW.KPSR.SV.W.0074.151018T2251Z-151018T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
351 PM MST SUN OCT 18 2015

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 415 PM MST

* AT 351 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER
  GLENDALE...AND MOVING NORTH AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PHOENIX...GLENDALE...PEORIA...TOLLESON...YOUNGTOWN...SUN CITY...
  LAVEEN...DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...GLENDALE SPORTS
  COMPLEX...METRO CENTER...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN
  PARK...ARROWHEAD MALL AND DOWNTOWN PEORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3341 11209 3342 11224 3370 11234 3370 11203
TIME...MOT...LOC 2251Z 180DEG 20KT 3353 11216 

$$

18
2 follow-up statements
512 
WWUS55 KPSR 182300
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST SUN OCT 18 2015

AZC013-182315-
/O.CON.KPSR.SV.W.0074.000000T0000Z-151018T2315Z/
MARICOPA AZ-
400 PM MST SUN OCT 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 400 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER METRO 
CENTER...OR NEAR GLENDALE...MOVING NORTH AT 25 MPH. WINDS UP TO 50 
MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...PEORIA...TOLLESON...YOUNGTOWN...SUN CITY...
LAVEEN...DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...GLENDALE SPORTS
COMPLEX...METRO CENTER...ARIZONA STATE FAIRGROUNDS...NORTH MOUNTAIN
PARK...ARROWHEAD MALL AND DOWNTOWN PEORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3341 11209 3342 11224 3370 11234 3370 11203
TIME...MOT...LOC 2300Z 180DEG 20KT 3358 11216 

$$

18
369 
WWUS55 KPSR 182308
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
408 PM MST SUN OCT 18 2015

AZC013-182315-
/O.CON.KPSR.SV.W.0074.000000T0000Z-151018T2315Z/
MARICOPA AZ-
408 PM MST SUN OCT 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST
FOR CENTRAL MARICOPA COUNTY...

AT 408 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR 
ARROWHEAD MALL...OR NEAR GLENDALE...MOVING NORTH AT 25 MPH. WIND 
GUSTS UP TO 50 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...PEORIA...TOLLESON...SUN CITY...METRO CENTER...
DOWNTOWN GLENDALE...DEER VALLEY AIRPORT...NORTH MOUNTAIN PARK...
GLENDALE SPORTS COMPLEX...ARROWHEAD MALL AND DOWNTOWN PEORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3345 11211 3345 11224 3370 11234 3370 11203
TIME...MOT...LOC 2308Z 180DEG 20KT 3362 11216 

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:40 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 18, 2:40 PM MST, 1 hour 11 minutes before
ZCZC PHXWRKAFD 182104
TTAA00 KPHX DDHHMM

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST SUN OCT 18 2015

.SYNOPSIS... A SERIES OF SLOW MOVING LOW PRESSURE SYSTEMS WILL BRING
ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH
THE MIDDLE OF THE WEEK. SHOWERS AND STORMS ARE POSSIBLE ACROSS SOUTH
CENTRAL AZ LATER THIS AFTERNOON AS THE FIRST LOW PRESSURE SYSTEM
PASSES ACROSS THE REGION...WITH A MODEST DRYING TREND ON MONDAY.
THIS WILL BE SHORT LIVED AS A SECOND LOW MOVES INTO THE DESERT
SOUTHWEST ON TUESDAY...AND REMAINS IN PLACE THROUGH THURSDAY. DRIER
AIR WILL THEN MOVE INTO THE AREA LATE IN THE WEEK.

&&

.DISCUSSION... A LARGE UPPER LEVEL LOW PRESSURE TROF REMAINED
SITUATED ALONG THE WEST COAST EARLY THIS AFTERNOON...CENTERED OVER
NRN CALIFORNIA. A WELL DEFINED SHORT WAVE...AS SEEN IN VAPOR
IMAGERY...PLOT AND MODEL UPPER STREAMLINES...WAS SWINGING AROUND THE
BASE OF THE TROF AND INLAND INTO SRN CA AND WESTERN ARIZONA. THE
BEST DYNAMICS/DIFLUENCE WITH THIS FEATURE WILL FOCUS WELL TO THE
NORTHWEST OF PHOENIX THIS AFTERNOON AND INTO THE EVENING...BUT THERE
WILL BE SUFFICIENT LIFT...MOISTURE AND INSTABILITY TO PERMIT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP AREA-
WIDE. SPC MESOANALYSIS GRAPHICS AT 1 PM SHOWED CAPE IN EXCESS OF
1500 J/KG OVER THE WESTERN DESERTS...AREAS WEST OF MARICOPA
COUNTY...AND VALUES OVER 1000 J/KG INTO THE GREATER PHOENIX AREA.
SURFACE DEWPOINTS OVER THE LOWER DESERTS AT 1 PM REMAINED
ELEVATED...RANGING FROM THE MID 50S TO LOW 60S...AND GIVEN THE
DECENT 30KT BULK SHEAR VALUES OVER THE CENTRAL DESERTS THERE IS
POTENTIAL FOR AN ISOLATED STORM TO BECOME SEVERE LATER THIS
AFTERNOON. FOLLOWING SUNSET AND LACK OF HEATING/MIXING...AND AS THE
SHORT WAVE PIVOTS OFF TO OUR NORTHEAST...SHOWERS AND STORMS WILL
GRADUALLY DIMINISH LEAVING JUST SLIGHT CHANCE FOR PRECIP MAINLY
ACROSS SOUTH CENTRAL ARIZONA AFTER MIDNIGHT.

THE LOW PRESSURE SYSTEM WILL BE HANGING AROUND THE REGION FOR THE
BULK OF THE WORK WEEK...LEADING TO COOLER AND VERY UNSETTLED
CONDITIONS...WITH NO REAL DRYING EXPECTED UNTIL THURSDAY.

MONDAY MAY BE SEE A BIT OF A BREAK IN THE THE WEATHER RELATIVELY
SPEAKING...AS MOST OF THE DESERTS WILL BE BETWEEN SYSTEMS. VERY
SLIGHT SHORT WAVE RIDGING MOVES ACROSS THE AREA AS A NEW UPPER LOW
STARTS TO DIG SOUTH AND TAKE SHAPE ALONG THE SRN CA/NRN BAJA COAST.
PWAT VALUES REMAIN ELEVATED...UP TO AROUND 1.25 INCHES...AND MODEST
CAPE IS IN PLACE AS WELL. MID LEVEL Q COVERGENCE FIELDS ACTUALLY
INCREASE QUITE A BIT OVER THE AREA AS WELL...AND FLOW ALOFT BECOMES
WEAKLY DIFLUENT. ALL SAID...DESPITE THE MINOR BREAK...WE WILL STILL
SEE A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS OVER MUCH OF THE
AREA MONDAY INTO MONDAY NIGHT.

FOR TUESDAY INTO WEDNESDAY... LATEST FORECAST GUIDANCE AND NAEFS
ENSEMBLE GUIDANCE ARE CONSISTENT IN CALLING FOR THE UPPER LOW TO
BRING VERY UNSETTLED CONDITIONS TO THE AREA AS IT SLUGGISHLY MOVES
EAST ACROSS THE REGION. THE LOW CENTER IS FORECAST TO TRACK NEAR THE
SRN AZ/MEXICAN BORDER AND THE BEST Q-FORCING AND DYNAMICS TRACK TO
OUR SOUTH. MOISTURE...WHILE NOT EXCESSIVE WITH PWAT VALUES AROUND 1
INCH...WILL BE SUFFICIENT TO ALLOW SCATTERED SHOWERS TO FORM EAST OF
THE LOWER COLORADO RIVER VALLEY...WITH ISOLATED SHOWERS OVER SERN
CALIFORNIA. CAPE VALUES WILL BE MORE MODEST DURING THIS PERIOD BUT
SUFFICIENT TO ALLOW ISOLATED THUNDERSTORMS TO BE PART OF THE WEATHER
MIX....MAINLY DURING AFTERNOON AND EARLY EVENING HOURS. DUE TO
MODEST CAPE VALUES AND UPPER FORCING...ANY STORMS THAT DEVELOP
SHOULD NOT BE OVERLY STRONG.

DURING THE DAY ON THURSDAY THE LOW BEGINS TO EXIT TO THE
EAST...BRINGING MORE OF A SUBSIDENCE NORTHWESTERLY FLOW ALOFT INTO
SERN CA AND THE WESTERN AZ DESERTS...AS THE TROF AXIS PUSHES TOWARDS
THE NEW MEXICO BORDER. WE WILL STILL SEE A SLIGHT CHANCE OF
LINGERING SHOWERS OR THUNDERSTORMS DURING THE DAY...TAPERING OFF
DURING THE EVENING HOURS FOLLOWING SUNSET AND LOSS OF HEATING.

AS FOR TEMPERATURES...GIVEN THAT A LARGE UPPER LOW WILL SLOWLY MOVE
ACROSS THE AREA...LOWERING H5 HEIGHTS DOWN TO AROUND 570DM...WE WILL
SEE HIGHS FALL BELOW SEASONAL NORMALS MONDAY THROUGH THURSDAY WITH
THE CENTRAL DESERTS DROPPING INTO THE LOW TO MID 80S TUESDAY THROUGH
THURSDAY. NORMAL HIGH AT PHOENIX DURING THIS TIME WILL BE ROUGHLY
87 DEGREES...AND THE FORECAST FOR PHOENIX DROPS TO 82 ON WEDNESDAY.

NO SIGNIFICANT WEATHER SYSTEMS ARE SLATED TO MOVE THROUGH THE AREA
FRIDAY THROUGH THE WEEKEND...AND WE WILL BE LOOKING A DRIER AND
GRADUALLY WARMER CONDITIONS TO SPREAD ACROSS THE REGION.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

THE COMBINATION OF A WEAK WEATHER DISTURBANCE MOVING EASTWARD ACROSS
THE REGION...ALONG WITH SOME SOLAR HEATING...IS EXPECTED TO ALLOW
THE REDEVELOPMENT OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
ACROSS THE PHX AREA THIS AFTERNOON AND EARLY EVENING. HOWEVER...AT
THIS POINT...STILL NOT CONFIDENT ENOUGH TO PUT ANYTHING MORE THEN
VCSH IN THE TAFS. SHOWER/TS ACTIVITY IS THEN EXPECTED TO DIMINISH
AFTER SUNSET AS THE DISTURBANCE MOVES OFF TO THE EAST AND SOLAR
HEATING IS LOST. AFTER A BRIEF PERIOD OF WESTERLY WINDS LATE THIS
AFTERNOON...WINDS TO REVERT BACK TO A EASTERLY DIRECTION FROM THIS
EVENING ONWARD THROUGH AT LEAST MIDDAY MONDAY. BKN-OVC MID-LEVEL
CIGS TO PERSIST THROUGH MOST OF THE TAF PERIOD...BUT WITH CLOUD
BASES REMAINING MAINLY AOA 6K FT...EXCEPT BRIEFLY LOWER IN THE
HEAVIEST SHOWERS.

SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...
LITTLE TO NO AVIATION CONCERN THROUGH MONDAY AS SHOWER ACTIVITY
LIKELY TO REMAIN NORTH AND EAST OF TERMINAL SITES...WITH CIGS IN THE
FEW-SCT RANGE...MAINLY AOA 8K FEET. WINDS TO REMAIN MAINLY ON THE
LIGHT SIDE...EXCEPT FOR PERIODS OF GUSTY SOUTHERLY WINDS AT KBLH
THIS AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... LOW PRESSURE MOVING
SLOWLY EASTWARD ACROSS THE REGION ON WEDNESDAY AND WEDNESDAY WILL
BRING SCATTERED-NUMEROUS SHOWERS...A FEW THUNDERSTORMS...AND
SLIGHTLY BELOW NORMAL TO SOUTHWEST AND SOUTH-CENTRAL AZ...WITH JUST
SOME ISOLATED SHOWERS ACROSS SE CA. DRY CONDITIONS AND A SLOW
WARMING TREND WILL THEN COMMENCE ON THURSDAY...AND CONTINUE INTO THE
WEEKEND AS HIGH PRESSURE SLOWLY REBUILDS OVER THE REGION. AFTERNOON
HUMIDITY VALUES IN THE 25 TO 45 PERCENT RANGE EARLIER IN THE WEEK
WILL FALL INTO THE 20 TO 35 PERCENT RANGE BY THE WEEKEND. OVERNIGHT
RECOVERY WILL BE GOOD TO EXCELLENT. WIND SPEEDS WILL NOT BE
PARTICULARLY STRONG...WITH ONLY SOME OCCASIONAL HIGHER GUSTS IN
SOUTHEAST CALIFORNIA ON WEDNESDAY AFTERNOON.

&&

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING
PROCEDURES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...PERCHA
FIRE WEATHER...PERCHA

In the hours before

Special weather statement, Oct 18, 2:10 PM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
210 PM MST SUN OCT 18 2015

AZZ028-182200-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
210 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL PINAL COUNTY

UNTIL 300 PM MST

AT 210 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF MARICOPA...OR 20 MILES WEST OF CASA GRANDE...MOVING
NORTH AT 20 MPH.

SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARICOPA...OLBERG...ESTRELLA SAILPORT...BAPCHULE...AK-CHIN VILLAGE
AND STANFIELD.

LAT...LON 3282 11200 3285 11219 3319 11219 3313 11182
TIME...MOT...LOC 2110Z 189DEG 16KT 3290 11209

18
Local storm report, Oct 18, 2:43 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST SUN OCT 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     HAIL             STANFIELD               32.88N 111.97W
10/18/2015  M0.75 INCH       PINAL              AZ   TRAINED SPOTTER

            DIME SIZED HAIL

&&

EVENT NUMBER PSR1500289

KINCAID
Special weather statement, Oct 18, 2:48 PM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
248 PM MST SUN OCT 18 2015

AZZ023-028-182215-
GREATER PHOENIX AREA AZ-NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
248 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA AND WEST CENTRAL PINAL COUNTIES

UNTIL 315 PM MST

AT 247 PM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ESTRELLA SAILPORT TO 6
MILES NORTHEAST OF MARICOPA TO NEAR BAPCHULE TO NEAR OLBERG...AND
MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CHANDLER...GILBERT...TEMPE...SUN LAKES...MARICOPA...BAPCHULE...
CHANDLER FASHION CENTER MALL...TUMBLEWEED PARK...OLBERG...CHANDLER
CITY HALL...FIREBIRD LAKE...SANTAN AND SACATON.

LAT...LON 3330 11210 3336 11193 3331 11177 3315 11166
      3298 11188 3301 11198 3308 11212
TIME...MOT...LOC 2147Z 208DEG 20KT 3312 11210 3314 11200 3312 11193
3305 11189

18
Special weather statement, Oct 18, 2:58 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
258 PM MST SUN OCT 18 2015

AZZ020-021-CAZ031-032-182245-
LOWER COLORADO RIVER VALLEY AZ AZ-WEST CENTRAL DESERTS AZ-
RIVERSIDE COUNTY/EASTERN DESERTS CA-
LOWER COLORADO RIVER VALLEY CA CA-
258 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL LA PAZ...NORTHEASTERN IMPERIAL AND SOUTHEASTERN
  RIVERSIDE COUNTIES

UNTIL 345 PM MST/345 PM PDT/

AT 256 PM MST /256 PM PDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR NICHOLLS WARM SPRINGS...OR 39 MILES EAST OF DESERT
CENTER...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BLYTHE...BLYTHE AIRPORT...RIPLEY...NICHOLLS WARM SPRINGS...PALO
VERDE...EAST BLYTHE AND EHRENBERG.

LAT...LON 3342 11475 3353 11493 3388 11474 3366 11433
TIME...MOT...LOC 2156Z 219DEG 19KT 3356 11474

18
Special weather statement, Oct 18, 3:14 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
314 PM MST SUN OCT 18 2015

AZZ027-028-182245-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY AZ-
SOUTHWEST MARICOPA COUNTY AZ-
314 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA AND WEST CENTRAL PINAL COUNTIES

UNTIL 345 PM MST

AT 313 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF FREEMAN...OR 25 MILES EAST OF GILA BEND...MOVING NORTH
AT 30 MPH.

SMALL HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ESTRELLA SAILPORT...MOBILE AND AK-CHIN VILLAGE.

LAT...LON 3284 11216 3285 11233 3316 11237 3313 11206
TIME...MOT...LOC 2213Z 185DEG 25KT 3296 11224

18
Special weather statement, Oct 18, 3:40 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST SUN OCT 18 2015

AZZ023-182315-
GREATER PHOENIX AREA AZ-
340 PM MST SUN OCT 18 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MARICOPA COUNTY

UNTIL 415 PM MST

AT 340 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAVEEN...MOVING NORTH AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PHOENIX...GLENDALE...AVONDALE...EL MIRAGE...TOLLESON...YOUNGTOWN...
SUN CITY...LAVEEN...DOWNTOWN GLENDALE...GLENDALE SPORTS COMPLEX...
DOWNTOWN PHOENIX...METRO CENTER...CAMELBACK RANCH...ARIZONA STATE
FAIRGROUNDS...NORTH MOUNTAIN PARK...ARROWHEAD MALL...DOWNTOWN PEORIA
AND SOUTH PHOENIX.

LAT...LON 3365 11199 3331 11210 3332 11224 3364 11235
TIME...MOT...LOC 2240Z 178DEG 16KT 3342 11216

18

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 2:10 PM MSTSpecial Weather StatementPSR50 min
Oct 18, 2:48 PM MSTSpecial Weather StatementPSR27 min
Oct 18, 2:58 PM MSTSpecial Weather StatementPSRLa Paz47 min
Oct 18, 2:59 PM MSTAreal Flood AdvisoryPSRPinal5 hr
Oct 18, 3:14 PM MSTSpecial Weather StatementPSRMaricopa31 min
Oct 18, 3:40 PM MSTSpecial Weather StatementPSRMaricopa35 min
Oct 18, 3:58 PM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 18, 4:11 PM MSTSevere Thunderstorm WarningPSRMaricopa34 min
Oct 18, 4:18 PM MSTSevere Thunderstorm WarningPSRMaricopa16 min
Oct 18, 4:25 PM MSTSpecial Weather StatementPSR50 min
Oct 18, 4:49 PM MSTSpecial Weather StatementPSR26 min
Oct 18, 4:55 PM MSTSpecial Weather StatementPSRPinal35 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.